Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Topeka, KS

June 3, 2008Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 3, 2008, 8:59 PM CDT for Franklin County, Kansas. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 8:59 PM CDT (01:59 UTC)
Expired
Jun 3, 2008, 9:45 PM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

County Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:02 PM CDTHAIL 1Ottawa, KSFRANKLIN COUNTY SHERIFF HAD A REPORT FROM A SPOTTER OF QUATER SIZED HAIL.
Jun 3, 9:03 PM CDTHAIL 0.881 N Ottawa, KSDIME TO NICKEL SIZED HAIL.
Jun 3, 9:12 PM CDTHAIL 1.25Ottawa, KS
Jun 3, 9:14 PM CDTHAIL 1.753 Nw Ottawa, KSTRAINED SPOTTER DRIVING NORTHBOUND ON INTERSTATE 35 HALF OF A MILE NORTH OF EXIT 187 REPORTED GOLFBALL SIZED HAIL FALLING.
Jun 3, 9:20 PM CDTHAIL 17 Ene Ottawa, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:23 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 040159
SVRTOP
KSC059-040245-
/O.NEW.KTOP.SV.W.0113.080604T0159Z-080604T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHWEST OF OTTAWA...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OTTAWA AND WELLSVILLE...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 198.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3858 9507 3861 9536 3873 9532 3873 9512
      3873 9509 3874 9509 3874 9506
TIME...MOT...LOC 0159Z 267DEG 17KT 3865 9528

$$

GARGAN
4 follow-up statements
000 
WWUS53 KTOP 040211
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT TUE JUN 3 2008

KSC059-040245-
/O.CON.KTOP.SV.W.0113.000000T0000Z-080604T0245Z/
FRANKLIN-
909 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN FRANKLIN COUNTY...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OTTAWA...MOVING EAST AT 22 MPH.

LOCATIONS IMPACTED INCLUDE...
WELLSVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 198.

AT 902 PM CDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN OTTAWA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3858 9507 3860 9528 3873 9524 3873 9509
      3873 9506 3867 9506 3867 9507 3866 9506
TIME...MOT...LOC 0209Z 271DEG 19KT 3863 9522

$$

GARGAN
000 
WWUS53 KTOP 040216
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
914 PM CDT TUE JUN 3 2008

KSC059-040245-
/O.CON.KTOP.SV.W.0113.000000T0000Z-080604T0245Z/
FRANKLIN-
914 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN FRANKLIN COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR TO 
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED NEAR OTTAWA...MOVING EAST AT 11 MPH.

LOCATIONS IMPACTED INCLUDE...
WELLSVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 198.

AT 914 PM...A STORM SPOTTER ON INTERSTATE 35 NORTH OF EXIT 187 
REPORTED GOLF BALL SIZE HAIL.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3858 9507 3860 9528 3873 9524 3873 9509
      3873 9506 3867 9506 3867 9507 3866 9506
TIME...MOT...LOC 0214Z 256DEG 9KT 3863 9521

$$

GARGAN
000 
WWUS53 KTOP 040232
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
931 PM CDT TUE JUN 3 2008

KSC059-040245-
/O.CON.KTOP.SV.W.0113.000000T0000Z-080604T0245Z/
FRANKLIN-
931 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN FRANKLIN COUNTY...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF 
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 8 MILES SOUTHWEST OF WELLSVILLE...OR 5 MILES EAST 
OF OTTAWA...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WELLSVILLE AND RURAL AREAS OF NORTHEAST FRANKLIN COUNTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 192 AND 198.

AT 920 PM...A STORM SPOTTER REPORTED QUARTER SIZE HAIL IN LE 
LOUP...OR ABOUT 7 MILES NORTHEAST OF OTTAWA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3867 9506 3867 9507 3866 9506 3860 9507
      3861 9520 3870 9516 3873 9509 3873 9506
TIME...MOT...LOC 0229Z 256DEG 9KT 3864 9516

$$

GARGAN
000 
WWUS53 KTOP 040240
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
940 PM CDT TUE JUN 3 2008

KSC059-040250-
/O.EXP.KTOP.SV.W.0113.000000T0000Z-080604T0245Z/
FRANKLIN-
940 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 945 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 192 AND 198.

AT 940 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3867 9506 3867 9507 3866 9506 3860 9507
      3861 9520 3870 9516 3873 9509 3873 9506
TIME...MOT...LOC 0240Z 256DEG 9KT 3865 9513

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jun 3, 3:07 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
307 PM CDT TUE JUN 3 2008

.DISCUSSION...

MAIN CONCERN OVR THE NEXT COUPLE OF DAYS IS CONVECTIVE THREAT. 19Z
SFC ANLYS INDCD SFC CDFNT EXTNDD FM NR KICL TO KFNB TO KMHK TO KHUT.
SWD PROGRESS OF THIS BOUNDARY HAS BEEN SLOW TODAY AND WITH LITTLE
PRES FALLS NOTED BEHIND THE BOUNDARY...THIS TREND SHLD CONT THRU THE
EVNG. DEEPEST MOISTURE THIS AFTN RESIDES JUST BEHIND THE SFC
BOUNDARY WHERE THE H85 MOISTURE REMAINS LOCKED INTO PLACE. SOUTH OF
THE BOUNDARY...SOME MOISTENING HAS BEEN TAKING PLACE PER INCREASE IN
CU DVLPMNT OVR ERN KS...BUT SAMPLING OF THIS AIR PER THE 18Z TOP
SPECIAL SOUNDING INCS A STRONG CAPPING INVERSION IN PLACE. THUS MAIN
INITIAL CONCERN WL BE FOR CONVECTION ALNG AND JUST BEHIND THE
BOUNDARY THRU THE REMAINDER OF THE AFTN. MODIFIED 18Z SOUNDING FOR
AIRMASS BEHIND THE BOUNDARY INDCS A MUCH WEAKER CAP...BUT STILL ARND
-80 J/KG OF MLCIN. CONTINUED HEATING AND MOISTENING OF THE BOUNDARY
THRU THE REST OF THE AFTN THOUGH MAY LEAD TO AN ISO STORM ON THE
COOL SIDE OF THE BOUNDARY. OTHERWISE CONVECTION IS EXPECTED TO DVLP
OVR SW KS AND THE OK PANHANDLE LATE THIS AFTN AND TRACK EWD ACRS SRN
KS THIS EVNG. SOME OF THIS ACTIVITY WL LIKELY CROSS OUR SRN COUNTIES
BY LATE EVNG. OTHER CHANCE FOR CONVECTION TONIGHT APPEARS TO TAKE
PLACE AFTER MIDNIGHT AS THETA-E ADVECTION INCREASES WITH THE
INCREASE IN THE NOCTURNAL LLJ FM CNTRL OK INTO CNTRL KS. THIS IS
LIKELY TO FUEL AND MCS TONIGHT...BUT MOST OF THIS SHOULD TRACK ACRS
NEB BUT MAY DIP INTO OUR NRN COUNTIES.

AREA PROFILERS INDC MID LVL FLOW IS INCREASING ACRS THE WRN HI
PLAINS AND ALSO FLOW ACRS THE CWA IS FAIRLY WEAK ATTM...DEEP LAYER
SHEAR SHOULD INCREASE THRU THE EVNG AND THUS SVR WX STILL SEEMS
POSSIBLE WITH ANY OF THE 3 POSSIBLE CONVECTIVE CHANCES.
AGAIN...LARGE HAIL /SOME VERY LARGE GIVEN THE LAPSE RATES/ AND
DAMAGING WINDS /GIVEN THE >30 K H6 TO SFC THETA-E DIFF/ WILL BE THE
MAIN THREATS. OTHERWISE...DID INCREASE GOING LOWS FOR TONIGHT WITH
RECENT PERFORMANCE OF OPERATIONAL GUIDANCE BEING ON THE COOL SIDE
OVR THE LAST WEEK.

ANY CONVECTION SHLD BE EXITING THE CWA BY EARLY MRNG WED AND HAVE
ADDED A SMALL POP TO WED MRNG...BUT MOST OF THE AREA SHOULD START
DRY ON WED. SFC WRMFNT SHLD DVLP NWD THRU THE DAY AS LOW PRES
STRENGTHENS OVR THE WRN HI PLAINS IN RESPONSE TO STRONG HEIGHT
FALLS MOVES INTO THE GREAT BASIN. EML WILL ALSO INCREASE THROUGH
THE DAY ON WED AND SFC-BASED CONVECTIVE INITIATION IS IN QUESTION
DURING THE AFTN PERIOD. FNT LOOKS TO LINE UP BY 00Z FM SE NEB INTO
CNTRL KS. ATMOSPHERE BY LATE AFTN DOES BECOMING EXTREMELY UNSTABLE
TO THE SOUTH OF THE BOUNDARY AND SHEAR CERTAINLY SUPPORTS SIG SVR
IF STORMS CAN DVLP. HAVE LOWERED GOING POPS DURING THE AFTN PERIOD
WITH STRONG CAPPING INVERSION WITH BETTER CHANCES OCCURRING AFTER
00Z.

BOUSTEAD

WEDNESDAY NIGHT...MODELS CONSISTENT IN SHOWING WARM FRONT LIFTING
NORTH DURING THE OVERNIGHT HOURS. MOISTURE CONVERGENCE LOOKS TO
INCREASE ALONG THE RETREATING WARM FRONT...SO IF THUNDERSTORMS
HAVE NOT INITIATED DURING PEAK HEATING HOURS OF THE
DAY...STRENGTHENING LOW LVL MOISTURE CONVERGENCE DOES MAKE IT
POSSIBLE TO INITIATE STORMS NEAR THE WARM FRONT AS CAP ERODES. ALL
INGREDIENTS PRESENT FOR SEVERE THUNDERSTORMS IF ANYTHING INITIATES
ACROSS THE TOP CWA. AS TSTM CHANCES LOOK GREATEST ALONG THE WARM
FRONT...FEEL THAT BEST CHANCE TO SEE SVR WX WILL EXIST IN NORTH
CENTRAL KS. TSTMS SHOULD MOVE NORTHEAST ALONG THE WARM FRONT AS IT
CONTINUES TO LIFT NORTH...SO COULD SEE MOST TSTM ACTIVITY PUSH
NORTHEAST INTO EASTERN NE DURING THE EARLY MORNING HOURS THURSDAY.

THURSDAY AND THURSDAY NIGHT...POWERFUL UPPER LEVEL TROUGH FOR JUNE
IS ALREADY PUSHING ONSHORE THE WESTERN CONUS. MODELS CONSISTENT IN
BRINGING STRONG EMBEDDED SHORTWAVE TROUGH THROUGH LONGER WAVE
TROUGH AXIS THURSDAY MORNING OVER THE GREAT BASIN...ROTATING
NORTHEAST INTO THE CENTRAL PLAINS THURSDAY AFTERNOON/EVENING.
MODELS INDICATING 60-70 KT H500 JET WITH H250 JET OF AROUND 100
KTS EMBEDDED WITHIN THIS SHORTWAVE TROUGH. MODELS INDICATE
SECONDARY SFC LOW DEVELOPING OVER WESTERN KS THURSDAY
AFTERNOON...WITH DRYLINE MIXING EAST INTO CENTRAL KS BY 00Z FRI.
MODELS INDICATE 2500-3000 J/KG OF SBCAPE BUILDING UP DUE TO EML IN
PLACE OVER MUCH OF THE CWA. INITIALLY THURSDAY AFTERNOON...WITH
UPPER JET CORE OVER CENTRAL KS ALONG WITH DRYLINE...FEEL THIS IS
THE MOST LIKELY PLACE FOR TSTM INITIATION BEFORE 00Z AS MODELS
FAIRLY CONSISTENT IN KEEPING AT LEAST MODEST EML CAP OVER MUCH OF
THE CWA THRU 00Z FRI. GOOD LOW LVL CONVERGENCE ALONG THE DRYLINE
AND LARGE SCALE ASCENT ASSOCIATED WITH SHORTWAVE TROUGH ENTERING
THE REGION SHOULD BE SUFFICIENT TO LIFT THROUGH THIS
CAP...ALLOWING ISOLATED SUPERCELL TSTMS TO INITIATE IN CENTRAL KS.
THESE TSTMS ARE EXPECTED TO MOVE NORTHEAST INTO THE TOP CWA...AND
TSTMS WILL LIKELY INCREASE IN COVERAGE AFT 00Z AS LARGE SCALE
ASCENT INCREASES THROUGH THE CENTRAL PLAINS. GIVEN STRENGTH OF THE
SHORTWAVE TROUGH AND WINDS ALOFT...A WIDESPREAD SEVERE WEATHER
OUTBREAK IS BECOMING MORE LIKELY. MESOSCALE ENVIRONMENT WILL
MODULATE POTENTIAL FOR TORNADOES...BUT THE PRESENCE OF SFC LOW
OVER WESTERN KS MAKES BACKED LOW LVL WINDS MORE LIKELY...WHICH
WOULD GENERALLY ENHANCE TORNADO POTENTIAL ASSOCIATED WITH ANY
SUPERCELL TSTM. TOO EARLY TO TELL EXACT TORNADO POTENTIAL...BUT A
SITUATION TO WATCH VERY CLOSELY AS IT BECOMES MORE OF A SHORT TERM
CONCERN.

EXTENDED...NO SIGNIFICANT CHANGES MADE TO GOING FORECAST PACKAGE.
WITH VERY ACTIVE SHORT TERM PATTERN...DECIDED TO SIDE WITH HPC
GUIDANCE FOR THE VERY END OF THE FORECAST PACKAGE. IN
GENERAL...GFS/ECMWF SEEM TO AGREE IN UPPER RIDGE OVER THE EASTERN
CONUS WITH AN UPPER TROUGH OVER THE WESTERN CONUS. THIS PATTERN
WILL KEEP SOUTHWEST FLOW THROUGH THE CENTRAL PLAINS WHICH WILL
MAKE FOR A CONTINUED ACTIVE WEATHER PATTERN FOR MUCH OF THE
EXTENDED FORECAST PACKAGE. CAN SEE SOUTHWEST FLOW ALLOWING
PERSISTENT EML TO REMAIN OVER REGION BUILDING UP LARGE INSTABILITY
DURING THE DAYTIME HOURS AND THUS A POTENTIAL FOR TSTMS DURING
PEAK HEATING HOURS. ANY AMBIENT BOUNDARY IN THE CENTRAL PLAINS
WOULD TEND TO FAVOR NOCTURNAL CONVECTION. MANY CHANGES WILL BE
MADE TO THE EXTENDED FORECAST PACKAGE AS SMALL SCARE FEATURES ARE
RESOLVED IN THE SHORT TERM.

CAVANAUGH

&&

.AVIATION...

VFR CONDS EXPECTED TO CONT AT ALL 3 TAFS SITES THRU THE PERIOD. AFTN
CU DVLPMNT WL DISSIPATE THIS EVNG EITHER FM STORMS DEVELOPING IN THE
AREA OR FM LOSS OF DIURNAL MIXING. ISO/SCT STORMS ARE POSSIBLE
DURING THE EVNG...BUT GIVEN THE SCT NATURE OF THE EVNT...ONLY
INCLUDED A CB IN THE TAFS AND ONCE TIMING BECOMES MORE CLR...TSRA
CAN BE ADDED. OTHERWISE...WK SFC BOUNDARY WILL CONT IN THE TAF SITES
THRU THE EVNG BEFORE FLOW BECOMES INCREASINGLY SRLY LATE TONIGHT AND
CONTS THRU THE DAY ON WED WITH DRY WX EXPECTED.

BOUSTEAD

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 3, 11:43 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1143 AM CDT TUE JUN 3 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-041645-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1143 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE
OUTLOOK AREA TODAY. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE BETWEEN 4 PM AND 2 AM TONIGHT. THE MAIN THREAT FROM
THUNDERSTORMS WOULD BE VERY LARGE HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE SLOWLY ACROSS EASTERN KANSAS TODAY. THE
ATMOSPHERE ALONG THE COLD FRONT IS EXPECTED TO BECOME MODERATELY
UNSTABLE BY LATE AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE
INTO THE AREA LATE THIS AFTERNOON...AND THIS IS LIKELY TO COMBINE
WITH THE COLD FRONT TO INITIATE ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE AREA. DUE TO FAVORABLE SHEAR IN THE
ATMOSPHERE...SOME OF THESE STORMS MAY BECOME SUPERCELLS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL CONTINUE TO EXIST WEDNESDAY AND
WEDNESDAY NIGHT MAINLY NORTHWEST OF A LAWRENCE TO COUNCIL GROVE
LINE...THEN ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY
NIGHT...FOR MUCH OF NORTHEAST AND EAST CENTRAL KANSAS ON FRIDAY.
SEVERE THUNDERSTORMS MAY OCCUR DURING THESE PERIODS...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
INTO THE EARLY MORNING HOURS ON WEDNESDAY.

BOUSTEAD

In the hours before

Special weather statement, Jun 3, 7:03 PM CDT, 1 hour 56 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT TUE JUN 3 2008

KSZ040-056-040045-
DOUGLAS-FRANKLIN-
703 PM CDT TUE JUN 3 2008

THROUGH 745 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 27 MPH
ACROSS PORTIONS OF DOUGLAS AND FRANKLIN COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
PLEASANT GROVE...GLOBE...BALDWIN CITY...VINLAND AND EUDORA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

WILKINS
Local storm report, Jun 3, 7:47 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
747 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             5 WSW BALDWIN CITY      38.75N 95.27W
06/03/2008  E0.88 INCH       DOUGLAS            KS   PUBLIC

&&

JB
Special weather statement, Jun 3, 7:55 PM CDT, 1 hour 4 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
755 PM CDT TUE JUN 3 2008

KSZ040-055-056-040130-
DOUGLAS-FRANKLIN-OSAGE-
755 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...OSAGE AND FRANKLIN
COUNTIES...

THROUGH 830 PM CDT...TWO STRONG THUNDERSTORMS WERE MOVING NORTHEAST
AT 25 MPH ACROSS PORTIONS OF DOUGLAS...OSAGE AND FRANKLIN COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE
QUENEMO...VINLAND...CENTROPOLIS...WELLSVILLE...POMONA...OTTAWA...EUDO
RA AND BALDWIN CITY. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE
MARKERS 179 AND 199 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

BOUSTEAD
Special weather statement, Jun 3, 8:48 PM CDT, 11 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CDT TUE JUN 3 2008

KSZ040-056-040215-
DOUGLAS-FRANKLIN-
848 PM CDT TUE JUN 3 2008

THROUGH 915 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 23 MPH
ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE CENTROPOLIS...OTTAWA...WELLSVILLE AND
BALDWIN CITY. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 187
AND 198 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:08 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin52 min
Jun 3, 8:09 PM CDTFlash Flood WarningTOPDouglas, Franklin, Osage3 hr
Jun 3, 9:35 PM CDTSevere Thunderstorm WarningTOPDouglas19 min
Jun 4, 1:23 AM CDTSevere Thunderstorm WarningTOPRepublic52 min
Jun 4, 2:03 AM CDTSevere Thunderstorm WarningTOPRepublic27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.